Oklahoma, 2015Winter Weather in Oklahoma, February 21 to 23, 2015
February 21 to 23, 2015 · NWS AMA · 3 events in 3 counties and zones
A strong weather disturbance brought precipitation to the Oklahoma Panhandle. For most areas, the precipitation began as rain but as a cold front moved through the Oklahoma Panhandle on the evening of the 21st, a transition to snow occurred.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong weather disturbance brought precipitation to the Oklahoma Panhandle. For most areas, the precipitation began as rain but as a cold front moved through the Oklahoma Panhandle on the evening of the 21st, a transition to snow occurred.
The following is a list of snowfall totals per county: 5 inches at Boise City (Cimarron County); 3 inches at Beaver (Beaver County); 2 inches at Guymon (Texas County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 21, 8:12 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 21, 8:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CST SAT FEB 21 2015
.UPDATE...
WE ARE EXPANDING OUR WINTER STORM WARNING EASTWARD TO INCLUDE BEAVER...
OCHILTREE...AND LIPSCOMB COUNTIES IN OUR FAR NERN ZONES DUE TO
CONSISTENT QPF SIGNALS IN WHICH OUR MINIMUM CRITERIA OF 6 INCHES MAY
BE ACHIEVED IN THOSE THREE COUNTIES. MODELS AND QPF PROGS HAVE BEEN
FAIRLY CONSISTENT IN SUGGESTING THE POSSIBILITY OF 6 INCHES OF
SNOWFALL ACCUMULATION IN THE ERN OK PNHDL AND FAR NERN TX PNHDL.
THANKS FOR THE COORDINATION OUN AND DDC. UPDATED PRODUCTS AND GRIDS
WILL BE OUT AS SOON AS POSSIBLE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 550 PM CST SAT FEB 21 2015/
AVIATION...
FOR THE 00Z TAFS...GRADUALLY DETERIORATING WEATHER CONDITIONS
EXPECTED AT ALL TERMINAL SITES DURING THIS FCST CYCLE AS AN UPPER
LEVEL STORM SYSTEM AFFECTS THE SRN HIGH PLAINS. EXPECT SNOW TO BEGIN
AT KGUY AND KDHT NEAR 07Z SUNDAY...SPREADING SWD TO INCLUDE KAMA BY
12Z SUNDAY. THE PRECIPITATION SHOULD DIMINISH FROM NORTH TO SOUTH
SUNDAY AFTERNOON...WITH ANOTHER ROUND OF SNOW ANTICIPATED JUST BEYOND
THIS FCST. IFR CIGS WILL BE HARD TO DISLODGE ONCE DEVELOPMENT OCCURS
LATER TONIGHT INTO SUNDAY.
ANDRADE
PREV DISCUSSION... /ISSUED 341 PM CST SAT FEB 21 2015/
SHORT TERM...
STILL LOOKS LIKE TWO SEPARATE CHANCES FOR ACCUMULATING SNOW ACROSS
THE PANHANDLES FROM TONIGHT THROUGH MONDAY AFTERNOON. THE FIRST
CHANCE BEGINS TONIGHT WITH A COLD FRONT MOVING INTO THE OKLAHOMA
PANHANDLE. PRECIPITATION MAY BEGIN AS A RAIN/SNOW MIX...BUT IS
EXPECTED TO CHANGE OVER TO ALL SNOW FAIRLY QUICKLY FROM NORTH TO
SOUTH LATE TONIGHT. HI-RES MODELS CONTINUE TO DEPICT THE POSSIBILITY OF
MESOSCALE BANDING DEVELOPING ACROSS THE OKLAHOMA PANHANDLE BETWEEN
MIDNIGHT AND 6 AM WITH FAIRLY STRONG FRONTOGENETICAL FORCING IN THAT
AREA. BANDS WILL DRIFT SOUTH INTO THE NORTHERN TEXAS PANHANDLE...WITH
HIGHEST AMOUNTS GENERALLY NORTH OF A DALHART TO CANADIAN LINE.
PORTIONS OF THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE
COULD QUICKLY PICKUP 4 TO 6 INCHES DURING THIS FIRST BURST OF SNOW.
HAVE EXTENDED THE WINTER STORM WARNING TO THE FIRST TIER OF COUNTIES
IN THE NORTHWEST TEXAS PANHANDLE....BUT IF TRENDS IN THE MESOSCALE
BANDING CONTINUE TO PUSH FURTHER EAST...EASTERN COUNTIES MAY ALSO
NEED TO BE UPGRADED FROM ADVISORY TO WARNING AS WELL. HEAVIER SNOW
WILL DRIFT SOUTH AND DISSIPATE SOME THROUGH THE MORNING.THE BANDING
APPEARS TO LOSE ITS STRUCTURE AS IT DRIFTS FURTHER SOUTH...BUT A WEAK
SHORTWAVE SHOULD ALLOW FOR PERIODS OF LIGHT SNOW ACCUMULATION ACROSS
THE PANHANDLES THROUGH THE DAY SUNDAY. AS A RESULT...HAVE DECREASED POPS FOR
MUCH OF THE DAY ON SUNDAY TO JUST CHANCE.
THE NEXT OPPORTUNITY FOR PERIODS OF HEAVIER SNOW ACCUMULATIONS BEGIN
LATE SUNDAY NIGHT AND INTO EARLY MONDAY MORNING AS A SHORTWAVE EJECTS
OUT OF A DEVELOPING CUTOFF LOW OVER THE GREAT BASIN AND COLDER AIR
CONTINUES TO FILTER INTO THE PANHANDLES FROM AN ARCTIC AIRMASS OVER
THE CENTRAL PLAINS. HOWEVER...AS GREATER FORCING SHIFTS
EASTWARD...THERE IS A POTENTIAL FOR PORTIONS OF THE PANHANDLES TO BE
CUTOFF FROM THE BULK OF THE PRECIPITATION. HAVE KEPT HIGHEST POPS AND
AMOUNTS CONFINED TO THE SOUTHERN TEXAS PANHANDLE FOR NOW ON MONDAY
MORNING...WITH SNOW TAPERING OFF BY EARLY AFTERNOON.
ELSENHEIMER
LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
THE COLD SURFACE RIDGE WILL MOVE OFF TO THE EAST MONDAY NIGHT AND
TUESDAY AS ZONAL UPPER FLOW ALLOWS FOR DECREASING CLOUDINESS AND
DRIER CONDITIONS BRIEFLY. MODERATING CONDITIONS TUESDAY AND
WEDNESDAY. SURFACE TROUGH WILL PUSH ACROSS THE PANHANDLES LATE
TUESDAY SHIFTING THE WINDS AROUND TO THE NORTH AND NORTHWEST...THEN
WINDS BACKING AROUND TO THE WEST AND SOUTHWEST WEDNESDAY. BACKDOOR
COLD FRONT ARRIVES IN THE FORECAST AREA LATE WEDNESDAY OR WEDNESDAY
EVENING FROM NORTHEAST TO SOUTHWEST WITH WINDS SHIFTING TO THE EAST
BY WEDNESDAY NIGHT. MUCH COLDER AIR BEHIND THE FRONT ALONG WITH
GOOD ISENTROPIC LIFT WEDNESDAY NIGHT INTO LATE NEXT WEEK AND A FEW
UPPER TROUGHS APPROACHING THE PANHANDLES FROM THE WEST DURING THE
LATTER HALF OF NEXT WEEK WITH BRING GOOD CHANCES FOR MORE SNOW
ACROSS THE PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...LIPSCOMB...OCHILTREE...
SHERMAN.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: HEMPHILL...HUTCHINSON...MOORE...ROBERTS.
WINTER WEATHER ADVISORY FROM 3 AM SUNDAY TO NOON CST MONDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DEAF SMITH...DONLEY...GRAY...OLDHAM...POTTER...RANDALL...
WHEELER.
OK...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Feb 21, 3:04 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CST SAT FEB 21 2015
OKZ001>003-TXZ001>020-220915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
304 PM CST SAT FEB 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND
THE NORTHERN TEXAS PANHANDLE TONIGHT. SNOWFALL AMOUNTS OF 6 INCHES OR
GREATER ARE POSSIBLE. NORTHERLY WINDS WILL INCREASE BEHIND A COLD
FRONT...AND BLOWING SNOW WILL REDUCE VISIBILITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SNOW CHANCES WILL CONTINUE SPREADING SOUTH ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES ON SUNDAY MORNING. ADDITIONAL LIGHT
AMOUNTS OF SNOW ACCUMULATION ARE POSSIBLE SUNDAY AFTERNOON...AND SNOW CHANCES WILL
INCREASE AGAIN SUNDAY NIGHT AND EARLY MONDAY MORNING BEFORE TAPERING
OFF MONDAY AFTERNOON.
EARLY SUNDAY MORNING THROUGH MONDAY MORNING...MUCH COLDER AIR BEHIND
THE FRONT WILL COMBINE WITH NORTHEAST WINDS TO PRODUCE WIND CHILL
VALUES BETWEEN 5 DEGREES AND MINUS 5 DEGREES.
ADDITIONAL SNOWFALL IS POSSIBLE THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Cimarron
- When
- February 21, 9:00 PM CST to February 23, 1:00 PM CST
- Where
- Cimarron forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
Total snow accumulation of 5 inches was measured by a CoCoRaHS observer 9 miles north-northeast of Griggs, Oklahoma as of 7:00 AM CST on the 22nd.
Winter Weather, Beaver
- When
- February 21, 9:00 PM CST to February 23, 1:00 PM CST
- Where
- Beaver forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
A two day snowfall total of 3 inches was measured by a CoCoRaHS observer 8 miles north of Floris, Oklahoma.
Winter Weather, Texas
- When
- February 21, 9:00 PM CST to February 23, 1:00 PM CST
- Where
- Texas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
As of 3:46 AM CST on the 21st, Oklahoma Highway Patrol reported blowing snow reducing visibility to around 100 feet in some areas. Total snow accumulations were estimated to be 2 inches by OHP by the morning of the 22nd. An additional 0.4 inches of snow fell overnight on the 22nd through the morning hours of the 23rd.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, February 21 to 22, 20151 death · 2 injured · 21 events
- Winter Storm and Flood in West Virginia, February 21, 2015$965,000 · 35 events
- Winter Storm and Winter Weather in Delaware, February 21 to 22, 20158 injured · 4 events
- Winter Storm and Avalanche in West Virginia, February 21 to 22, 2015$50,000 · 6 events
- Winter Storm in Virginia, February 21, 2015$45,000 · 2 events
- Winter Storm and Winter Weather in Ohio, February 21, 201532 events
- Winter Storm in Colorado, February 21 to 23, 201531 events
- Winter Storm and Winter Weather in Virginia, February 21 to 22, 201529 events
- Extreme Cold in Minnesota, February 21 to 22, 201524 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20151 injured · 13 events
- Ice Storm and Winter Storm in Tennessee, February 21, 201520 events
- Winter Storm and Avalanche in Virginia, February 21 to 22, 201519 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557964, 557965, 557966.